I've had allergies/sinus problems for years. My left nasal cavity has had swelling in the lower area for years, despite prescription decongestants, nasal sprays, antihistamines, prednisone, etc. A few days ago I awoke sneezing. My nose was draining (one side) a honey-colored to bright yellow liquid. This was not thick mucous. Upon inspecting the inside of my nose the swollen area was completely gone. It was as if a water balloon popped and I had these flapping balloon pieces left. Consequently I have also experienced numbness/pain under my nose and in the upper jaw area. I can press on areas of pain and actually cause this liquid to drain.
This occurred on the last day of predisone and am currently taking singulair, entex, nasonex, allegra, and patanol eye drops. Is it possible for something to just burst in your nose causing this area to deflate? The doctor has seen inside of my nose prior to this and never diagnosed a polyp or anything. So what happened?
The most likely possibilities for what you have described are:
1. This was a fluid filled cyst that appeared as the same consistency as the lining of your nose.
2. This was an abscess. This is not as likely. You would probably been aware this had developed.
3. Polyps are not usually fluid filled.
You may need to see an ENT specialist to evaluate the situation, if this does not heal completely.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.